MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 36 MM XL/+12; PROSTHSIS,HIP,SMICONSTRAIND,METL/CERAMIC/POLYMR,CMNTDONONPOROUS,UNEMNTD

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 36 MM XL/+12; PROSTHSIS,HIP,SMICONSTRAIND,METL/CERAMIC/POLYMR,CMNTDONONPOROUS,UNEMNTD
Catalog Number 71343612
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 04/27/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient tripped at work, and heard a "pop" in his hip.The stem broke at the neck as a result of the fall.The stem and head was removed.
 
Additional Manufacturer Narrative
The associated complaint devices were returned and evaluated.A lab analysis indicated bone on-growth was observed in the porous regions of the stem.Scratches and dents observed on the articular surface of the femoral head and near the female taper, on and below the chamfer.Damage was observed on all sides of the femoral neck, on both the head side and stem side.Additional damage was observed on the driver hole, as well as on the anterior & posterior edges of the stem.It can be presumed that most of the driver-hole and lateral/medial stem damage occurred during the removal of the stem.Right or left hand hip was not clearly defined in the product complaint form.Upon examining the fracture surfaces, significant scratching was observed on the outer superior neck surface, near the fracture site, additional sem images were taken of the proximal fracture surface.The specific site of fracture initiation or cause of fracture could not be determined during this investigation.A clinical analysis indicated that it was reported this patient underwent a revision surgery to replace broken stem.The physician reported, ¿the patient tripped at work, and heard a "pop" in his hip.The stem broke at the neck as a result of the fall.¿ the explants, radiographs, nor clinical documents were provided to conduct a thorough analysis of the reported issue.Based on the statement by the physician, ¿the stem broke at the neck as a result of the fall.¿ the future impact to the patient cannot be determined.No further clinical/medical assessment is warranted at this time.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
OXINIUM FEM HD 12/14 36 MM XL/+12
Common Device Name
PROSTHSIS,HIP,SMICONSTRAIND,METL/CERAMIC/POLYMR,CMNTDONONPOROUS,UNEMNTD
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7528393
Report Number1020279-2018-00957
Device Sequence Number233239
Product Code LZO
UDI-Device Identifier03596010520449
UDI-Public03596010520449
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K021673
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71343612
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2018
Initial Date Received by Manufacturer 05/01/2018
Supplement Date Received by Manufacturer05/01/2018
Initial Report FDA Received Date05/19/2018
Supplement Report FDA Received Date11/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SYNERGY STEM/UNK
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;